Hi all -
I think I mentioned in a previous post that my dad was "abusing" his Sinemet, to the point of being dangerously overmedicated.
Is it possible to be "addicted" to Sinemet and if so, can you wean off of it and get back to "normal"?
My dad had DBS last Friday, and although his program director said he'd have no meds over the weekend (try and not be in the hospital over the weekend, folks), when we saw him Saturday, he was already overmedicated as they were giving him 1 1/2 Sinemet every two hours, which was his regular dose prior to DBS (in actuality he was taking that plus Tasmar and some extra Sinemet thrown in). I think there was some sort of miscommunication, but in any event, 1 1/2 was too much. Given all the balance problems and judgment issues that come with too much Sinemet, we told him he could only have 1 every two hours now that he's at home, to start, and we'd see how he did. Of course, that went over like a ton of bricks.
We found stashes of medicine in all the vehicles, in the garage, etc. My mom has virtually NO patience for him when he's overmedicated (and not much patience when he's not, frankly) and has threatened to move out if he gets like that again.
Does anyone have any experience with this sort of thing? He seems to have his psychologist fooled into thinking he's doing well, but his program director for the DBS said it was painfully obvious how overmedicated he was. However, no one has given us any suggestions as to how to manage this going forward. Any suggestions are appreciated!